Alert archive / Connecticut / Wind Advisories in 2005
Wind Advisory 6, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 8, 2005, 3:26 PM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Dec 9, 2005, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:26 PM EST (20:26 UTC)
- In effect from
- Dec 9, 2005, 1:00 PM EST
- Expired
- Dec 9, 2005, 5:35 AM EST
- In force
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 082026 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 326 PM EST THU DEC 8 2005 ...STRONG WINDS EXPECTED FRIDAY AFTERNOON AND EVENING... .A STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST LATE TONIGHT AND FRIDAY MORNING...THEN QUICKLY INTENSIFY FRIDAY AFTERNOON AS IT HEADS EAST OF NEW ENGLAND BY FRIDAY EVENING. STRONG NORTH TO NORTHWEST WINDS BEHIND THIS STRONG LOW PRESSURE WILL AFFECT THE ADVISORY AREA DURING THIS TIME. CTZ011-012-NYZ079-081-090500- /O.NEW.KOKX.WI.Y.0006.051209T1800Z-051210T0200Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 326 PM EST THU DEC 8 2005 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EST FRIDAY. WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KOKX 090256 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 956 PM EST THU DEC 8 2005 ...STRONG WINDS EXPECTED FRIDAY AFTERNOON AND EVENING... .A STORM SYSTEM APPROACHING REGION TONIGHT WILL QUICKLY INTENSIFY DURING FRIDAY JUST OFF THE COAST OF NEW JERSEY. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THIS STORM AND AFFECT A GOOD PORTION OF THE REGION LATER FRIDAY AFTERNOON AND EVENING. CTZ011-012-NYZ079-081-091100- /O.CON.KOKX.WI.Y.0006.051209T1800Z-051210T0200Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 956 PM EST THU DEC 8 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EST FRIDAY. WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS 45 TO NEARLY 50 MPH FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 091035 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 535 AM EST FRI DEC 9 2005 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A DEVELOPING LOW PRESSURE SYSTEM OVER THE MID-ATLANTIC COAST WILL RAPIDLY INTENSIFY AS IT MOVES NORTHEAST TODAY. STRONG NORTHWEST WINDS WILL DEVELOP IN ITS WAKE THIS AFTERNOON. CTZ011-012-NYZ079-081-091145- /O.CAN.KOKX.WI.Y.0006.051209T1800Z-051210T0200Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 535 AM EST FRI DEC 9 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:04 AM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 8, 10:04 AM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1004 AM EST THU DEC 8 2005
.NEAR TERM (TODAY)...FORECAST GRIDS ARE IN GOOD SHAPE...MADE ONLY
SOME MINOR ADJUSTMENTS TO HOURLY TEMPS FOR AFM/PFM FOR MORNING
UPDATE. ONE MORE QUIET FAIR DAY...THE CALM BEFORE THE STORM. MOSTLY
SUNNY SKIES SHOULD PREVAIL FOR THE FIRST PART OF THE DAY...WITH A
TRANSITION TO A MORE MIXED SKY AS A CIRRUS BAND PUSHES INTO THE
REGION THIS AFTERNOON. SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE
REGION FROM WEST TO EAST AS THE DAY PROGRESSES...KEEPING OUR WIND
FLOW LIGHT.
TEMPERATURES WILL REBOUND A COUPLE OF DEGREES FROM YESTERDAY...BUT
WILL REMAIN SOME 10 DEGREES BELOW NORMAL.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
COMPLEX...AND LOW FORECAST CONFIDENCE SCENARIO EXPECTED FOR TONIGHT
AND FRIDAY. STILL QUITE A BIT OF DISAGREEMENT BETWEEN THE 00Z MODEL
SUITE CONCERNING TIMING...STRENGTH AND TRACK OF SURFACE LOW PRESSURE
CENTERS.
FIRST...WHAT WE THINK WE KNOW. AN UPPER LEVEL LOW WILL BARREL FROM
THE CENTRAL PLAINS INTO THE OHIO RIVER VALLEY TODAY INTO TONIGHT. AS
IT DOES...IT WILL SPUR SURFACE LOW PRESSURE DEVELOPMENT OVER THE
TENNESSEE RIVER VALLEY. BY LATE THIS EVENING...THIS LOW WILL PUSH
NORTHEAST INTO THE OHIO RIVER VALLEY. LATER TONIGHT...A SECONDARY
LOW WILL DEVELOP ALONG THE MID-ATLANTIC COAST...AND WILL BECOME THE
DOMINANT LOW BY FRIDAY MORNING.
OK...NOW FOR WHAT IS STILL UNCERTAIN. HOW LONG DOES THIS TRANSFER
TAKE FOR THE COASTAL LOW TO BECOME THE PRIMARY LOW. THE LONGER IT
TAKES...THE WARMER THE SOLUTION WILL EVENTUALLY BE FOR MOST OF THE
REGION. SECONDLY...WHERE EXACTLY DOES THIS LOW FORM...AND THEN WHAT
TRACK DOES IT TAKE FROM THERE. THERE IS STILL QUITE A SPREAD BETWEEN
THE GFS AND THE NAM CONCERNING THESE THREE POINTS. THE NAM IS SLOWER
WITH THE DEVELOPMENT OF THE COASTAL LOW...BUT RESULTS IN A A
STRONGER LOW AND A CLOSER TO THE COAST TRACK. THIS WOULD INCREASE
QPF AND WINDS...BUT ALSO RESULT IN A MORE LIQUID FORM FOR THE QPF.
MEANWHILE THE GFS TRACK IS FURTHER EAST WITH WEAKER COASTAL
LOW...WHICH IS A COLDER SOLUTION. THE GFS WILL BE THE CHOICE
TODAY...AS IT HAS BEEN MUCH MORE CONSISTENT RUN-TO-RUN AND HAS A
BETTER TRACK RECORD WITH THESE TYPES OF SCENARIOS. HOWEVER...EVEN
WITH THE ACCEPTANCE OF THIS COLDER SOLUTION...ENOUGH WARM AIR IS
DEPICTED IN THE BUFKIT SOUNDINGS TO RESULT IN A MIX WITH OR
CHANGEOVER TO RAIN FOR ALMOST ALL COASTAL LOCALES. AS IT IS STILL
EARLY DECEMBER...WE HAVE TO FIGHT CLIMATOLOGY WHICH MOST
SIGNIFICANTLY IN THIS CASE IS 50 DEGREE OCEAN WATER. THIS IS ABOUT
10 DEGREES WARMER THAN WHAT MIGHT BE LURKING OFF OUR SHORES IN ABOUT
2 MONTHS.
OK...WHAT DOES THIS MEAN FOR US? SNOW WILL START TO OVERSPREAD THE
REGION AFTER MIDNIGHT TONIGHT. THIS WILL BE ASSOCIATED WITH THE
INLAND LOW OVER THE OHIO RIVER VALLEY. THEN...AS THE COASTAL LOW
GETS GOING BY DAYBREAK ON FRIDAY...WE WILL SEE THE SNOW INCREASE IN
INTENSITY. AROUND...OR VERY SHORTLY AFTER THIS...WE WILL SEE THE
SNOW START TO MIX WITH RAIN ACROSS THE EAST END OF LONG ISLAND. THIS
MIX WILL THEN EVENTUALLY CHANGE OVER TO ALL RAIN. CURRENT THINKING
IS THAT THIS AREA OF MIXED PRECIPITATION FOLLOWED BY LIQUID
PRECIPITATION WILL SLOWLY SPREAD NORTH...BUT MAINLY WEST ACROSS
SOUTHERN CONNECTICUT...NEW YORK CITY AND VICINITY AS WELL AS THE
REST OF LONG ISLAND. THE ONLY LOCATIONS THAT CAN BE CONFIDENT OF
STAYING ALL SNOW...OR AT LEAST SEEING A MINIMAL AMOUNT OF RAIN
MIXING IN WILL BE THE LOWER HUDSON VALLEY AND INTERIOR SECTIONS OF
SOUTHWESTERN CONNECTICUT. EVERYONE ELSE SHOULD LOSE A PORTION OF THE
HEAVIEST PRECIPITATION THAT OCCURS FRIDAY MORNING TO RAIN. THIS WILL
RANGE FROM AN HOUR OR TWO OF MIXING ACROSS BERGEN COUNTY NJ TO A
MOSTLY RAIN EVENT FOR THE TWIN FORKS.
AS FAR AS SNOWFALL AMOUNTS...WILL GO WITH 5-10 INCHES FOR THE LOWER
HUDSON VALLEY AND INTERIOR SOUTHWEST CT...AND A HEAVY SNOW WARNING
WILL BE ISSUED FOR THESE LOCATIONS. FOR INTERIOR SOUTHEAST
CT...COASTAL SOUTHWEST CT...NYC AND ITS NEARBY SUBURBS...EXPECT 2-4
ALONG THE COAST...AND 3-6 FOR LOCATIONS A LITTLE FURTHER INLAND.
FINALLY...FOR COASTAL SOUTHEAST CT AND SUFFOLK COUNTY NY...THE
LOCALES THAT WILL SEE THE MOST RAIN...WILL GO 1-3 AND ALLOW THESE
LOCALES TO GO WITHOUT A W/W/A.
REMEMBER...THESE AMOUNTS WILL BE HIGHLY DEPENDENT ON THE TRACK OF
THE LOW...AND WILL BE SUBJECT TO CHANGE. AS LITTLE AS A 50 MILE
SHIFT IN THE TRACK OF THE LOW COULD RESULT IN LARGE CHANGES IN THE
FORECAST. STAY TUNED THROUGH THE DAY FOR THE LATEST UPDATES.
AND...NO MATTER WHAT ENDS UP AS THE EVENTUAL SOLUTION...IT WILL BE
NASTY FROM LATE TONIGHT THROUGH MIDDAY ON FRIDAY. ANYONE WITH TRAVEL
OR COMMUTING CONCERNS MAY WANT TO MAKE ALTERNATE PLANS OR PLAN ON
USING MASS TRANSIT.
LOW PRESSURE WILL QUICKLY LIFT NORTHEAST BY FRIDAY EVENING...AND WE
SHOULD SEE PRECIPITATION TAPER OFF FRIDAY AFTERNOON FROM WEST TO
EAST. IT WILL BE QUITE BREEZY ON FRIDAY...AS THE PRESSURE GRADIENT
WILL BE TIGHT BETWEEN THE DEPARTING LOW AND HIGH PRESSURE BUILDING
IN FROM THE SOUTHWEST.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE MEAN TROUGH REMAINS
ANCHORED OVER THE EASTERN U.S. WITH SPOKES OF ENERGY ROTATING AROUND
THE POLAR VORTEX IN NORTHERN CANADA. THIS WILL KEEP US IN A COLD AND
POTENTIALLY UNSETTLED PATTERN. LITTLE IN THE WAY OF CHANGES WERE
MADE DURING THIS PERIOD AS ALMOST ALL OF THE FOCUS THIS MORNING WAS
ON THE STORM FOR TONIGHT INTO FRIDAY.
&&
.MARINE...SEAS WERE AT 4.6 FT AT BUOY 44017 AT 14Z...WINDS WILL
DECREASE THIS AFTERNOON SO WILL NOT RAISE SHORT-TERM SCA.
OTHERWISE...HIGH PRESSURE BUILDS OVER THE WATERS TODAY AND IS
QUICKLY NUDGED OFFSHORE TONIGHT AS DOUBLE BARRELLED LOW APPROACHES
FROM THE WEST. COASTAL LOW BECOMES THE PRIMARY SYSTEM FRI MORNING
AND PASSES SOUTH OF LONG ISLAND DURING THE DAY. GALES HOISTED ON THE
OCEAN FOR GUSTS BEGINNING 15Z FRI WITH SMALL CRAFT ELSEWHERE.
MODELS STILL HAVE SOME VERY IMPORTANT DIFFERENCES...NAMELY TIMING
AND STRENGTH OF LOW...SO MAY HAVE TO UPGRADE SCA ON THE SOUND AND
HARBOR TO GALES. LOW QUICKLY SCOOTS OUT TO SEA FRI NIGHT...BUT CAA
WILL KEEP GUSTS LINGERING OVERNIGHT. HIGH PRESSURE BUILDS SOUTH OF
THE WATERS ON SAT AS A CLIPPER SYSTEM DIVES OUT OF CENTRAL CANADA.
THIS SYSTEM WILL LIKELY AFFECT THE AREA ON MONDAY...BUT NO FLAGS ARE
EXPECTED AT THIS TIME.
&&
.AVIATION...VFR THROUGH AT LEAST 06Z FRI. HIGH PRESSURE WILL BUILD
OVER THE TRI-STATE AREA TODAY...BUT WILL BE QUICKLY PUSHED OFFSHORE
TONIGHT AHEAD OF A DOUBLE BARRELLED LOW PRESSURE SYSTEM. MID AND
HIGH CLOUDS WILL WORK THERE WAY INTO THE AREA LATER THIS AFTERNOON
AND TONIGHT. CONDITIONS WILL QUICKLY DETERIORATE TO IFR/LIFR FROM
WEST TO EAST AFTER 08Z WITH LIGHT/MODERATE SNOW OVERSPREADING THE
AREA. WINDS WILL SHIFT TO THE SW THIS EVENING...THEN TO THE SE
TOWARD DAYBREAK...BUT WILL REMAIN 10 KT OR LESS THROUGHOUT THIS
TIME FRAME.
OUTLOOK AFTER 12Z FRI...TOUGH FORECAST AFTER 12Z FRI. COASTAL LOW
BECOMES THE PRIMARY STORM SYSTEM FRI MORNING AND THE EXACT TRACK OF
THIS LOW WILL DETERMINE WHAT WILL HAPPEN. MODELS STILL HAVE SOME
VERY IMPORTANT DIFFERENCES. AT THIS POINT...IT APPEARS THAT WARMER
AIR WILL FILTER INTO COASTAL LOCATIONS MAKING P-TYPE A TOUGH CALL.
CURRENT THINKING IS THAT ALL TERMINALS EXCEPT KSWF AND PERHAPS KHPN
WILL MIX WITH OR CHANGE OVER TO RAIN DURING THE DAY FRIDAY...THEN
CHANGE BACK TO SNOW ON THE BACKSIDE AS COLDER AIR MOVES BACK IN.
HOWEVER DEPTH OF THE WARM LAYER WILL ALSO DETERMINE IF WE SEE ANY
SLEET MIXING IN BUT THINK BETTER CHANCE OF THIS OCCURRING IS ON THE
BACKSIDE AS WINDS SHIFT TO A COLDER NORTHERLY DIRECTION. AT ANY
RATE...EXPECTING CONDITIONS TO REMAIN IFR OR LOWER UNTIL LATE IN
THE AFTERNOON.
&&
.HYDROLOGY...POTENTIAL FOR A MODERATE TO HEAVY SNOWFALL/MIXED
PRECIPITATION EVENT FROM LATE THURSDAY INTO FRIDAY. THIS SHOULD NOT
CAUSE PROBLEMS FOR AREA RIVERS AND STREAMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAVY SNOW WARNING FOR CTZ005>006...1 AM-1 PM FRI.
WINTER WEATHER ADVISORY FOR CTZ007>010...1 AM-1 PM FRI.
NJ...HEAVY SNOW WARNING FOR NJZ002...1 AM-1 PM FRI.
WINTER WEATHER ADVISORY FOR NJZ003>006-011...1 AM-1 PM FRI.
NY...HEAVY SNOW WARNING FOR NYZ067>070...1 AM-1 PM FRI.
WINTER WEATHER ADVISORY FOR NYZ071>077...1 AM-1 PM FRI.
MARINE...GALE WARNING FOR THE OCEAN ANZ350-353-355...10 AM FRI-
1 AM SAT.
SCA FOR THE SOUND/HARBOR ANZ330-335-338...10 AM FRI-
1 AM SAT.
&&Hazardous weather outlook, Dec 8, 5:49 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 549 AM EST THU DEC 8 2005 CTZ005-006-NJZ002-NYZ067>070-091100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 549 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT FROM 1 AM TONIGHT THROUGH 1 PM FRIDAY. 5 TO 10 INCHES OF SNOW IS EXPECTED BY FRIDAY AFTERNOON. PLEASE REFER TO WSWOKX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAVY SNOW WARNING IS IN EFFECT FROM 1 AM TONIGHT THROUGH 1 PM FRIDAY. 5 TO 10 INCHES OF SNOW IS EXPECTED BY FRIDAY AFTERNOON. PLEASE REFER TO WSWOKX FOR FURTHER DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. CTZ007>010-NJZ003>006-011-NYZ071>077-091100- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 549 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 1 AM TONIGHT THROUGH 1 PM FRIDAY. 2 TO 4 INCHES OF SNOW IS EXPECTED FOR COASTAL LOCATIONS...WITH 3 TO 6 INCHES EXPECTED ACROSS THOSE LOCALES NOT IN THE IMMEDIATE VICINITY OF THE COAST. PLEASE REFER TO WSWOKX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM 1 AM TONIGHT THROUGH 1 PM FRIDAY. 2 TO 4 INCHES OF SNOW IS EXPECTED FOR COASTAL LOCATIONS...WITH 3 TO 6 INCHES EXPECTED ACROSS THOSE LOCALES NOT IN THE IMMEDIATE VICINITY OF THE COAST. PLEASE REFER TO WSWOKX FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. CTZ011-012-NYZ078>081-091100- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 549 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP AFTER MIDNIGHT TONIGHT...AND WILL ACCUMULATE TO ABOUT AN INCH BY DAYBREAK ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PLEASE REFER TO WSWOKX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL MIX WITH AND CHANGE OVER TO RAIN FRIDAY MORNING. THE RAIN WILL THEN CHANGE BACK TO SNOW BEFORE TAPERING OFF FRIDAY AFTERNOON. SNOWFALL ACCUMULATIONS IS EXPECTED TO RANGE FROM 1 TO 3 INCHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PLEASE REFER TO WSWOKX FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. ANZ350-353-355-091100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 549 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR EARLY THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WARNING WILL BE IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-091100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 549 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR EARLY THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ335-338-091100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 549 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:29 AM EST | Heavy Snow Warning | OKX | Orange, Putnam, Rockland, Westchester | 31 hr |
| Dec 8, 4:29 AM EST | Winter Weather Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 35 hr |
| Dec 8, 3:33 PM EST | Winter Storm Warning | OKX | Bronx, Kings, New York, Richmond, Westchester | 23 hr |
Nearby
Wind Advisories in Connecticut, 2005Wind Advisories in New York, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.